Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 15, 2019, 4:43 PM CDT for Howell County, Ozark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2019, 4:43 PM CDT (21:43 UTC)
- Expired
- May 15, 2019, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
638
WGUS53 KSGF 152143
FFWSGF
MOC091-153-160345-
/O.NEW.KSGF.FF.W.0018.190515T2143Z-190516T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
443 PM CDT Wed May 15 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Ozark County in southwestern Missouri...
Southwestern Howell County in south central Missouri...
* Until 1045 PM CDT Wednesday.
* At 443 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Bakersfield... South Fork...
Pottersville... Moody...
Caulfield...
This warning includes but is not limited to the following low water
crossings...
Highway 142 at The Bennetts River west of Moody...
and Route K, 3 miles southwest of Pottersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3664 9191 3650 9190 3650 9217 3666 9224
3676 9220 3675 9210
$$
Schaumann2 follow-up statements
436
WGUS73 KSGF 152224
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
524 PM CDT Wed May 15 2019
MOC091-153-160345-
/O.CON.KSGF.FF.W.0018.000000T0000Z-190516T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Howell MO-
524 PM CDT Wed May 15 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
EAST CENTRAL OZARK AND SOUTHWESTERN HOWELL COUNTIES...
At 523 PM CDT, Doppler radar indicated that thunderstorms have ended
across the area. However, two to three inches of rain fell in a
short amount of time during the late afternoon hours. Flash flooding
is therefore likely.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Bakersfield... Pottersville...
Caulfield...
This warning includes but is not limited to the following low water
crossings...
Route K, 3 miles southwest of Pottersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3669 9200 3654 9205 3652 9216 3658 9220
3665 9222 3675 9215 3675 9210
$$
Schaumann885
WGUS73 KSGF 160349
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1049 PM CDT Wed May 15 2019
MOC091-153-160359-
/O.EXP.KSGF.FF.W.0018.000000T0000Z-190516T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Howell MO-
1049 PM CDT Wed May 15 2019
...THE FLASH FLOOD WARNING FOR EAST CENTRAL OZARK AND SOUTHWESTERN
HOWELL COUNTIES HAS EXPIRED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3669 9200 3654 9205 3652 9216 3658 9220
3665 9222 3675 9215 3675 9210
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:36 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 15, 3:36 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 336 PM CDT Wed May 15 2019 .SHORT TERM...(This evening through Thursday) Issued at 303 PM CDT Wed May 15 2019 Weak stationary front bisects the area from northwest to southeast this afternoon. Strong heating has eroded the cap across south- central Missouri and allowed widely scattered thunderstorms to develop. These storms will remain isolated to widely scattered through sunset with the strongest storms capable of large hail and winds gusts to 60 mph. Also monitoring an upper level impulse moving out of Kansas which could set off convection along that stationary boundary as it moves southeast. Again...expecting only isolated to widely scattered activity. The upper level ridge then begins to build over the region on Thursday. Warm and humid conditions will continue with temperatures about 5 to 10 degrees above normal for this time of year. .LONG TERM...(Thursday Night through Wednesday) Issued at 303 PM CDT Wed May 15 2019 Thurs night into Friday night again look to be partly cloudy with warm and humid conditions. By Friday night...an upper level trough digs into the southern Rockies and begins to eject into the Plains. Showers and thunderstorms begin developing over the Southern Plains and move into the region during the overnight period. This may be a morning severe weather event on Saturday. The front then moves through the area on Sunday and gives the area about a one day respite before the next system moves in Monday afternoon. This sets up another round of possible severe weather mainly in the western portions on Monday and across the entire area on Tuesday. Will also need to carefully monitor the potential for heavy rainfall during this period as well. The weekend system looks to get the area primed with up to an inch possible through Sunday. As system coming through during the early part of the week will add even more rain to already saturated ground. Temperatures will return to near normal readings with the passage of the front on Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1151 AM CDT Wed May 15 2019 Outflow boundaries remain over eastern portions of the Ozarks from last nights convection over southeast Missouri. A subtle upper wave also moving across NE/KS which could initiate some convection if it is able to erode the cap across the region. At this time only mentioning VCSH at KBBG from 23-03z. Otherwise...VFR conditions expected with just a few diurnal cumulus. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, May 15, 3:52 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 352 PM CDT Wed May 15 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 352 PM CDT Wed May 15 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Isolated to widely scattered thunderstorms will continue into this evening, mainly south of Highway 60 and east of Highway 65. The main weather hazards for storms include cloud-to-ground lightning and brief heavy downpours. Hail up to the size of quarters and wind gusts up to 60 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances increase this weekend. Confidence is becoming higher that some storms from Saturday morning into Sunday will be strong to severe. Additional thunderstorms are possible Monday and Tuesday. In addition...rainfall from these two systems has the potential to be heavy and produce flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required over south central Missouri late this afternoon into this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Special weather statement, May 15, 3:47 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
347 PM CDT Wed May 15 2019
MOZ097-105-152145-
Ozark MO-Howell MO-
347 PM CDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OZARK AND
SOUTHWESTERN HOWELL COUNTIES UNTIL 445 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Bakersfield, or 13 miles west of West Plains, moving
southeast at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
South Fork... Pottersville...
Moody... Caulfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3668 9223 3680 9206 3664 9182 3650 9202
3650 9210
TIME...MOT...LOC 2047Z 318DEG 5KT 3669 9209
LindenbergLocal storm report, May 15, 4:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT WED MAY 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 WSW POTTERSVILLE 36.68N 92.06W
05/15/2019 E0.88 INCH HOWELL MO EMERGENCY MNGR
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:27 PM CDT | Special Weather Statement | SGF | Miller | 48 min |
| May 14, 11:52 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Pulaski | 38 min |
| May 15, 1:50 AM CDT | Special Weather Statement | SGF | Camden | 40 min |
| May 15, 3:47 PM CDT | Special Weather Statement | SGF | Howell | 58 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.